Nevada, 2005High Wind in Nevada, December 1, 2005
December 1, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Dec 1, 2:30 PM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 1, 2:30 PM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PST THU DEC 1 2005
.SHORT TERM...
SNOW HAS BEEN ACCUMULATING ABOVE 8000 FEET SO FAR TODAY AS INDICATED
BY OBSERVED DATA AND WEB CAMERAS. THE HIGHEST SNOW AMOUNT REPORTED
AS OF 2 PM WAS 16 INCHES. BETWEEN 7000 AND 8000 FEET...A MIX OF RAIN
AND SNOW HAS OCCURRED WITH ONLY LIGHT ACCUMULATIONS SO FAR. HEAVY
RAIN HAS BEEN REPORTED AT LAKE LEVEL WITH WATER PONDING ON SOME LOW
LYING ROADS. IN WRN NV...STRONG WINDS HAVE OCCURRED NEAR WALKER LAKE
WITH WIND SENSOR PEAKING OUT AT 100 MPH EARLIER TODAY...PROMPTING
THE CLOSURE OF HIGHWAY 95 IN THAT AREA. STRONG WINDS WITH SOME
REPORTS OF DAMAGE WERE ALSO REPORTED IN SOUTHERN MONO COUNTY. WINDS
HAVE NOT BEEN AS STRONG IN THE RENO ZONE BUT DURING RAIN FREE
PERIODS SOME GUSTS HAVE BEEN IN THE 40-50 MPH RANGE. A WIND ADVISORY
WAS ADDED TO W-CNTRL NV WHERE SEVERAL SENSORS HAVE RECENTLY REPORTED
GUSTS ABOVE 50 MPH...AND THE HIGHWAY 95 CLOSURE WAS EXTENDED NORTH
TO FALLON. ALL WARNINGS WILL CONTINUE AS SCHEDULED WITH LOW END
HEAVY SNOW CRITERIA LIKELY IN THE 7000-8000 FOOT RANGE TONIGHT AS
APPROACHING COLD FRONT ALLOWS SNOW LEVELS TO DROP BY DUSK AROUND
TAHOE AND DURING THE EVENING IN MONO COUNTY. IF PRECIP SPILLS
CONSISTENTLY INTO THE RENO ZONE LATER TODAY THE WIND WARNING MAY BE
ENDED EARLY.
ORGANIZED PRECIP WILL END FROM NORTH TO SOUTH OVERNIGHT AND EXIT
MONO COUNTY EARLY FRIDAY MORNING WHILE WINDS GRADUALLY DIMINISH.
FRIDAY WILL BE COOLER IN THE LOWER ELEVATIONS WITH POSSIBLE
INSTABILITY SHOWERS WITH THE LINGERING LOW LEVEL MOISTURE. ANOTHER
SHORT WAVE PASSES THROUGH SOUTHERN OREGON ON SATURDAY AND COULD
PRODUCE SOME LIGHT SNOW ACROSS THE NORTHERN ZONES. THE REMAINDER OF
THE WEEKEND WILL BE COOL AND DRY WITH COLD NIGHTS AS CLOUD COVER
DECREASES. MJD
.LONG TERM...MONDAY THROUGH THURSDAY...
LITTLE CHANGE IN THE EXTENDED PACKAGE AS MODELS CONTINUE TO SHOW
HIGH AMPLITUDE RIDGE OVER THE ERN PAC WITH NORTHWEST FLOW OVER THE
WRN U.S. THROUGH WEDNESDAY...BETWEEN ERN PAC RIDGE AND LOW DROPPING
SOUTH ACROSS THE ROCKIES. THE GFS SHOWS AN INSIDE SLIDER TYPE SHORT
WAVE DROPPING SOUTH ACROSS NV ON TUESDAY AROUND BACK SIDE OF MAIN
LOW...BUT THIS IS DIFFERENT THAN PREVIOUS RUNS. THE GFS IS ALSO
FURTHER WEST WITH MAIN LOW...DROPPING IT INTO WRN WY AND UT ON
TUESDAY AND WEDNESDAY WHILE THE EUROPEAN AND UKMET KEEP IT FURTHER
EAST. THE GFS SOLUTION MAY GIVE THE NRN AND ERN PORTION OF THE CWA A
CHANCE FOR SHOWERS ON TUESDAY...BUT WILL CONTINUE WITH DRY FORECAST
AND ONLY KEEP SOME CLOUD COVER DUE TO MODEL UNCERTAINTY AND
DIFFICULTY WITH FINE DETAILS IN THE EXTENDED. TEMPERATURES SHOULD BE
NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THURSDAY. BENINATO
&&
.AVIATION...
STRONG WINDS WILL CONTINUE ACROSS NV THIS AFTERNOON AND EVENING. SFC
WIND GUSTS 40-50 MPH OR MORE WILL CONTINUE INTO THE EVENING BEFORE
DECREASING. MODERATE TO HEAVY RAIN/SNOW WILL CONTINUE ACROSS THE
MOUNTAIN AREAS WITH MVFR CIGS/VIS COMMON THROUGH TONIGHT. PRECIP
WILL TAPER OFF FROM NORTH TO SOUTH OVERNIGHT TONIGHT AND FRIDAY.
BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ABOVE 7000 FEET ZONE 2 UNTIL 4 AM FRIDAY.
HIGH WIND WARNING ZONES 1 AND 3 UNTIL 10 PM TONIGHT.
WIND ADVISORY ZONE 4 UNTIL 10 PM TONIGHT.
.CA...WINTER STORM WARNING ABOVE 7000 FEET ZONE 72 UNTIL 4 AM FRIDAY.
WINTER STORM WARNING ABOVE 7500 FEET ZONE 73 UNTIL 10 AM
FRIDAY.Hazardous weather outlook, Dec 1, 6:30 AM PST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST THU DEC 1 2005
CAZ070>073-NVZ001>005-021500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
630 AM PST THU DEC 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.
.DAY ONE...TODAY
A STRONG PACIFIC STORM WILL CONTINUE TO AFFECT THE AREA TODAY WITH
STRONG WINDS...RAIN AND SNOW SHOWERS IN THE HIGHER ELEVATIONS.
A WINTER STORM WARNING IS IN EFFECT UNTIL FRIDAY MORNING FOR THE
SIERRA. REFER TO /WWUS45 KREV WSWREV/ FOR FURTHER DETAILS.
A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FOR FAR WESTERN NEVADA
INCLUDING THE GREATER RENO-CARSON CITY MINDEN AREA. REFER TO /WWUS75
KREV NPWREV/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THIS SYSTEM WILL CONTINUE TO AFFECT THE AREA THROUGH FRIDAY WITH
COOLER TEMPERATURES AND A SLIGHT CHANCE OF SNOW SHOWERS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO
ESTABLISHED CRITERIA.
In the hours before
Local storm report, Dec 1, 4:16 PM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
416 PM PST THU DEC 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HEAVY RAIN 3 N BIEBER 41.16N 121.14W
12/01/2005 1.20 INCH LASSEN CA TRAINED SPOTTER
RAIN ALL DAY, SNOW ON GROUND FROM LAST NIGHT 2 INCHES,
ALL MELTED.
0335 PM HEAVY RAIN 3 WSW SMITH 38.79N 119.38W
12/01/2005 0.31 INCH LYON NV TRAINED SPOTTER
0.31 INCHES TOTAL RAINFALL. STILL LIGHT RAIN. VERY WINDY
LAST NIGHT/EARLY THIS MORNING, BUT LITTLE WIND THROUGH
THE DAY TODAY.
0335 PM NON-TSTM WND GST 1 NW IMLAY 40.67N 118.16W
12/01/2005 48 MPH PERSHING NV TRAINED SPOTTER
MEASURED 48 MPH PEAK WIND GUST. SOME BLOWING DUST/DEBRIS
WITH LITTLE RESTRICTION TO VISIBILITY. 0.03 INCHES OF
RAIN SO FAR.
0324 PM HEAVY RAIN SATTLEY 39.62N 120.43W
12/01/2005 3.70 INCH SIERRA CA TRAINED SPOTTER
HEAVY RAIN OVERNIGHT AND TODAY TOTALLING 3.70 INCHES.
SMALL CREEKS ARE GETTING HIGH BUT NO FLOODING PROBLEMS.
0310 PM NON-TSTM WND GST BENTON 37.82N 118.48W
12/01/2005 58 MPH MONO CA MESONET
RAWS WIND SENSOR.
0250 PM NON-TSTM WND DMG TOMS PLACE 37.56N 118.69W
12/01/2005 MONO CA DEPT OF HIGHWAYS
CALTRANS IN BISHOP HAD A WIND GUST MEASURED TO 100 MPH
AROUND 7000 FEET OVER SHERWIN GRADE. SEVERAL REPORTS OF
LARGE TREES BLOWN OVER, LARGE BOULDERS IN THE ROAD, AND
AT LEAST 3 DOUBLE POSTED ROADSIDE SIGNS BROKEN.
0215 PM NON-TSTM WND GST N LEE VINING 37.96N 119.12W
12/01/2005 0 MPH MONO CA TRAINED SPOTTER
RAIN AND VERY WINDY. OCCASIONAL POWER FAILURES.
0215 PM NON-TSTM WND DMG N CROWLEY LAKE 37.61N 118.74W
12/01/2005 MONO CA TRAINED SPOTTER
VERY WINDY EARLIER THIS MORNING. ROOF SHINGLES BLOWN OFF
ROOFS AND A TRAILER HOME BLOWN ON ITS SIDE.
0215 PM NON-TSTM WND GST 2 N LEE VINING 37.99N 119.12W
12/01/2005 68 MPH MONO CA TRAINED SPOTTER
68 MPH WIND GUST IN THE MONO CITY COMMUNITY LAST NIGHT.
NO DAMAGE.
0157 PM HEAVY SNOW MOUNT ROSE SKI AREA 39.33N 119.89W
12/01/2005 16.0 INCH WASHOE NV PUBLIC
12-16 INCH STORM TOTAL SO FAR. STILL SNOWING.
0125 PM NON-TSTM WND GST YERINGTON 38.99N 119.16W
12/01/2005 43 MPH LYON NV TRAINED SPOTTER
WIND GUST TO 43 MPH AT 6AM. WIND GUSTS HAVE REMAINED
BELOW 36 MPH SINCE 1PM.
0121 PM NON-TSTM WND DMG YERINGTON 38.99N 119.16W
12/01/2005 LYON NV LAW ENFORCEMENT
TANKER TRUCK BLOWN OVER. HIGHWAYS CLOSED AROUND
YERINGTON.
1128 AM NON-TSTM WND GST SILVER SPRINGS 39.42N 119.22W
12/01/2005 59 MPH LYON NV MESONET
AWS WIND SENSOR.
0915 AM NON-TSTM WND GST WALKER LAKE 38.69N 118.74W
12/01/2005 100 MPH MINERAL NV DEPT OF HIGHWAYS
NDOT WIND SENSOR. GUSTS 70-100 MPH SINCE 630 AM.
0650 AM HEAVY RAIN 1 E JANESVILLE 40.30N 120.52W
12/01/2005 1.20 INCH LASSEN CA TRAINED SPOTTER
VERY HIGH WINDS...PHONE LINES DOWN OVER NIGHT.
0600 AM NON-TSTM WND GST YERINGTON 38.99N 119.16W
12/01/2005 43 MPH LYON NV TRAINED SPOTTER
0545 AM SNOW FORT BIDWELL 41.86N 120.15W
12/01/2005 3.0 INCH MODOC CA TRAINED SPOTTER
STORM TOTAL. CHANGE TO RAIN 2-3 HOURS AGO
&&
JFISCHERHigh Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- December 1, 6:19 PM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A wind gust estimated at 56 kt (65 mph) blew over a semi truck on Interstate 80 at Exit 43 near Wadsworth.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2005$120 million · 45 events
- Wildfire and Drought in Texas, December 1 to 31, 2005$50 million · 8 events
- Drought in Oklahoma, December 1 to 31, 2005$11 million · 29 events
- Heavy Snow in Ohio, December 1 to 2, 2005$340,000 · 5 events
- Heavy Snow in Pennsylvania, December 1 to 2, 2005$225,000 · 3 events
- Drought in Oklahoma, December 1 to 31, 200525 events
- Drought in Texas, December 1 to 31, 200521 events
- Drought in Colorado, December 1 to 31, 200521 events
- Drought in Iowa, December 1 to 31, 200518 events
- Drought in Illinois, December 1 to 31, 200515 events
- Drought in Illinois, December 1 to 31, 200513 events
- Heavy Snow in Idaho, December 1 to 2, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483560.